Alert archive / California / Coastal Flood Statements in 2015
Coastal Flood Statement 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this coastal flood statement at Feb 17, 2015, 6:37 AM PST for 10 counties in California. It took effect at Feb 17, 2015, 8:00 AM PST. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2015, 6:37 AM PST (14:37 UTC)
- In effect from
- Feb 17, 2015, 8:00 AM PST
- Expired
- Feb 19, 2015, 9:00 PM PST
- In force
- 61 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 59 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 2.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
257 WHUS46 KMTR 171437 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 637 AM PST TUE FEB 17 2015 KING TIDES WILL IMPACT THE COASTLINE AND WATERFRONTS BEGINNING TUESDAY MORNING AND LASTING THROUGH THURSDAY EVENING. THE SUN...MOON...AND EARTH ARE IN PROPER ALIGNMENT TO BRING THE LARGEST TIDAL CYCLE OF THE SEASON WHICH WILL OCCUR OVER THE NEXT FEW DAYS. THESE EXCESSIVE TIDES ARE OFTEN REFERRED AS KING TIDES OR PERIGEAN SPRING TIDES AND WILL RESULT IN MINOR COASTAL FLOODING OF LOW-LYING AREAS ALONG THE COAST AND BAY FRONTS DURING PERIODS OF HIGH TIDE. COASTAL LOCATIONS THAT ARE TYPICALLY DRY DURING HIGH TIDE...SUCH AS PARKING LOTS AND COASTAL TRAILS...MAY BECOME SUBMERGED DUE TO THIS EXCESSIVE TIDAL CYCLE. DURING LOW TIDES EXPECT STRONG RIP CURRENTS AT THE BEACHES AND LARGE BREAKING WAVES NEAR HARBOR ENTRANCES. CAZ006-505-509-529-530-181445- /O.NEW.KMTR.CF.S.0002.150217T1600Z-150220T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 637 AM PST TUE FEB 17 2015 * COASTAL FLOODING...KING TIDES WILL IMPACT THE COASTLINE AND WATERFRONTS. * TIMING...EXCESSIVE HIGH TIDES ARE EXPECTED DURING THE MID TO LATE MORNING HOURS OF FEBRUARY 17 THROUGH 19. EXTREME LOW TIDES WILL OCCUR DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. THE EXACT TIMING OF TIDES IS LOCATION DEPENDENT SO PLEASE VISIT TIDESANDCURRENTS.NOAA.GOV/TIDE_PREDICTIONS.HTML * LOCATIONS...LOW LYING AREAS ALONG THE IMMEDIATE COAST AND BAY FRONT INCLUDING MARSHES AND SLOUGHS. THESE LOCATIONS MAY INCLUDE PARKING LOTS...COASTAL TRAILS...SIDEWALKS...UNDERPASSES...AND ROADWAYS. * IMPACTS...SEA WATER ON ROADWAYS...PARKING LOTS...SIDEWALKS...AND COASTAL TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS...EXCESSIVE HIGH TIDES WILL RESULT IN MINOR COASTAL FLOODING OF LOW AREAS ALONG THE SHORE. DO NOT LEAVE YOUR VEHICLE IN LOW LYING PARKING LOTS NEAR THE COAST OR BAY FRONT. DO NOT TRAVEL THROUGH FLOODED ROADWAYS. IF VISITING THE COAST AVOID NARROW BEACHES AND COVES WHERE YOUR ENTRY AND OR EXIT COULD BE BLOCKED BY RISING WATERS. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
610 WHUS46 KMTR 181419 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 619 AM PST WED FEB 18 2015 KING TIDES WILL IMPACT THE COASTLINE AND WATERFRONTS WEDNESDAY MORNING AND LASTING THROUGH THURSDAY EVENING. THE SUN...MOON...AND EARTH ARE IN PROPER ALIGNMENT TO BRING THE LARGEST TIDAL CYCLE OF THE SEASON WHICH WILL OCCUR OVER THE NEXT FEW DAYS. THESE EXCESSIVE TIDES ARE OFTEN REFERRED AS KING TIDES OR PERIGEAN SPRING TIDES AND WILL RESULT IN MINOR COASTAL FLOODING OF LOW-LYING AREAS ALONG THE COAST AND BAY FRONTS DURING PERIODS OF HIGH TIDE. COASTAL LOCATIONS THAT ARE TYPICALLY DRY DURING HIGH TIDE...SUCH AS PARKING LOTS AND COASTAL TRAILS...MAY BECOME SUBMERGED DUE TO THIS EXCESSIVE TIDAL CYCLE. DURING LOW TIDES EXPECT STRONG RIP CURRENTS AT THE BEACHES AND LARGE BREAKING WAVES NEAR HARBOR ENTRANCES. CAZ506-508-510-191400- /O.EXA.KMTR.CF.S.0002.000000T0000Z-150220T0500Z/ NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE- EAST BAY INTERIOR VALLEYS- 619 AM PST WED FEB 18 2015 * COASTAL FLOODING...KING TIDES WILL IMPACT THE COASTLINE AND WATERFRONTS. * TIMING...EXCESSIVE HIGH TIDES ARE EXPECTED DURING THE MID TO LATE MORNING HOURS OF FEBRUARY 17 THROUGH 19. EXTREME LOW TIDES WILL OCCUR DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. THE EXACT TIMING OF TIDES IS LOCATION DEPENDENT SO PLEASE VISIT TIDESANDCURRENTS.NOAA.GOV/TIDE_PREDICTIONS.HTML * LOCATIONS...LOW LYING AREAS ALONG THE IMMEDIATE COAST AND BAY FRONT INCLUDING MARSHES AND SLOUGHS. THESE LOCATIONS MAY INCLUDE PARKING LOTS...COASTAL TRAILS...SIDEWALKS... UNDERPASSES...AND ROADWAYS. * IMPACTS...SEA WATER ON ROADWAYS...PARKING LOTS...SIDEWALKS... AND COASTAL TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS...EXCESSIVE HIGH TIDES WILL RESULT IN MINOR COASTAL FLOODING OF LOW AREAS ALONG THE SHORE. DO NOT LEAVE YOUR VEHICLE IN LOW LYING PARKING LOTS NEAR THE COAST OR BAY FRONT. DO NOT TRAVEL THROUGH FLOODED ROADWAYS. IF VISITING THE COAST AVOID NARROW BEACHES AND COVES WHERE YOUR ENTRY AND OR EXIT COULD BE BLOCKED BY RISING WATERS. $$ CAZ006-505-509-529-530-191400- /O.CON.KMTR.CF.S.0002.000000T0000Z-150220T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 619 AM PST WED FEB 18 2015 * COASTAL FLOODING...KING TIDES WILL IMPACT THE COASTLINE AND WATERFRONTS. * TIMING...EXCESSIVE HIGH TIDES ARE EXPECTED DURING THE MID TO LATE MORNING HOURS OF FEBRUARY 17 THROUGH 19. EXTREME LOW TIDES WILL OCCUR DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. THE EXACT TIMING OF TIDES IS LOCATION DEPENDENT SO PLEASE VISIT TIDESANDCURRENTS.NOAA.GOV/TIDE_PREDICTIONS.HTML * LOCATIONS...LOW LYING AREAS ALONG THE IMMEDIATE COAST AND BAY FRONT INCLUDING MARSHES AND SLOUGHS. THESE LOCATIONS MAY INCLUDE PARKING LOTS...COASTAL TRAILS...SIDEWALKS... UNDERPASSES...AND ROADWAYS. * IMPACTS...SEA WATER ON ROADWAYS...PARKING LOTS...SIDEWALKS... AND COASTAL TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS...EXCESSIVE HIGH TIDES WILL RESULT IN MINOR COASTAL FLOODING OF LOW AREAS ALONG THE SHORE. DO NOT LEAVE YOUR VEHICLE IN LOW LYING PARKING LOTS NEAR THE COAST OR BAY FRONT. DO NOT TRAVEL THROUGH FLOODED ROADWAYS. IF VISITING THE COAST AVOID NARROW BEACHES AND COVES WHERE YOUR ENTRY AND OR EXIT COULD BE BLOCKED BY RISING WATERS. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
470 WHUS46 KMTR 191401 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 601 AM PST THU FEB 19 2015 KING TIDES WILL IMPACT THE COASTLINE AND WATERFRONTS THROUGH THIS EVENING. THE SUN...MOON...AND EARTH ARE IN PROPER ALIGNMENT TO BRING THE LARGEST TIDAL CYCLE OF THE SEASON WHICH WILL OCCUR OVER THE NEXT FEW DAYS. THESE EXCESSIVE TIDES ARE OFTEN REFERRED AS KING TIDES OR PERIGEAN SPRING TIDES AND WILL RESULT IN MINOR COASTAL FLOODING OF LOW-LYING AREAS ALONG THE COAST AND BAY FRONTS DURING PERIODS OF HIGH TIDE. COASTAL LOCATIONS THAT ARE TYPICALLY DRY DURING HIGH TIDE...SUCH AS PARKING LOTS AND COASTAL TRAILS...MAY BECOME SUBMERGED DUE TO THIS EXCESSIVE TIDAL CYCLE. DURING LOW TIDES EXPECT STRONG RIP CURRENTS AT THE BEACHES AND LARGE BREAKING WAVES NEAR HARBOR ENTRANCES. CAZ006-505-506-508>510-529-530-200500- /O.CON.KMTR.CF.S.0002.000000T0000Z-150220T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 601 AM PST THU FEB 19 2015 * COASTAL FLOODING...KING TIDES WILL IMPACT THE COASTLINE AND WATERFRONTS. * TIMING...EXCESSIVE HIGH TIDES ARE EXPECTED DURING THE MID TO LATE MORNING HOURS OF FEBRUARY 17 THROUGH 19. EXTREME LOW TIDES WILL OCCUR DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. THE EXACT TIMING OF TIDES IS LOCATION DEPENDENT SO PLEASE VISIT TIDESANDCURRENTS.NOAA.GOV/TIDE_PREDICTIONS.HTML * LOCATIONS...LOW LYING AREAS ALONG THE IMMEDIATE COAST AND BAY FRONT INCLUDING MARSHES AND SLOUGHS. THESE LOCATIONS MAY INCLUDE PARKING LOTS...COASTAL TRAILS...SIDEWALKS... UNDERPASSES...AND ROADWAYS. * IMPACTS...SEA WATER ON ROADWAYS...PARKING LOTS...SIDEWALKS... AND COASTAL TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS...EXCESSIVE HIGH TIDES WILL RESULT IN MINOR COASTAL FLOODING OF LOW AREAS ALONG THE SHORE. DO NOT LEAVE YOUR VEHICLE IN LOW LYING PARKING LOTS NEAR THE COAST OR BAY FRONT. DO NOT TRAVEL THROUGH FLOODED ROADWAYS. IF VISITING THE COAST AVOID NARROW BEACHES AND COVES WHERE YOUR ENTRY AND OR EXIT COULD BE BLOCKED BY RISING WATERS. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this coastal flood statement went out at Feb 17, 4:45 AM PST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 17, 4:45 AM PST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
445 AM PST TUE FEB 17 2015
.SYNOPSIS...SLIGHTLY COOLER TEMPERATURES...PARTICULARLY AT THE
COAST...THROUGH MIDWEEK WITH NIGHT AND MORNING LOW CLOUDS. DRY
WEATHER TO CONTINUE THROUGH AT LEAST THE END OF THE WEEK.
&&
.DISCUSSION...AS OF 3:30 AM PST TUESDAY...WIDESPREAD STRATUS IS
BLANKETING THE AREA THIS MORNING. SFO SAC GRADIENT WENT ONSHORE
THIS AFTERNOON AND REACHED AS HIGH AS 1.8 MB WHILE THE LARGER WMC
GRADIENT REMAINS OFFSHORE. ONSHORE FLOW QUICKLY PUSHED LOW CLOUDS
THAT HAD BEEN DEVELOPING JUST OFFSHORE INTO SF AND MONTEREY BAYS
YESTERDAY AFTERNOON AND FURTHER INTO THE VALLEYS AS THE EVENING
PROGRESSED.
THE LOW CLOUDS WILL PREVENT AFTERNOON HIGHS FROM REACHING THE
LEVELS THEY HAD OVER THE HOLIDAY WEEKEND...ESPECIALLY ALONG THE
COAST WHERE SOME SPOTS MAY FAIL TO GET OUT OF THE 50S TODAY. AWAY
FROM THE COAST TEMPERATURES WILL STILL BE SEVERAL DEGREES WARMER
THAN NORMAL FOR MID FEBRUARY AS THE RIDGE MAINTAINS A WARMER
AIRMASS OVERHEAD. ONSHORE FLOW WILL CONTINUE FOR THE NEXT COUPLE
OF DAYS WITH NIGHT AND MORNING LOW CLOUDS THROUGH THURSDAY
MORNING.
LATE IN THE WEEK OFFSHORE FLOW LOOKS POSSIBLE AGAIN DRIVING
TEMPERATURES A FEW DEGREES WARMER. 850 MB TEMPERATURES REMAIN
COOLER HOWEVER SO THE RECORD BREAKING TEMPERATURES OF THIS HOLIDAY
WEEKEND ARE UNLIKELY TO BE REPEATED.
OVER THE WEEKEND MODELS ARE BECOMING CONSISTENT IN HAVING A
SHORTWAVE THAT RIDES OVER THE RIDGE SLIDE SOUTH INTO THE GREAT
BASIN. THIS WILL KEEP TEMPERATURES COOLER WITH LOWER HEIGHTS
HOWEVER MOISTURE IS LIMITED WITH THIS SYSTEM. AS AN INSIDE
SLIDER THE FEATURE LOOKS TO STAY EAST OF THE CWA AS IT DROPS
FURTHER SOUTH INTO SOUTHERN CALIFORNIA SO THAT ANY PRECIP THAT
MAY OCCUR SHOULD STAY OUT OF THE FORECAST AREA.
THE EXTENDED FORECAST CONTINUES TO CALL FOR DRY WEATHER WITH ABOVE
NORMAL TEMPERATURES INTO NEXT WEEK. THE GLOBAL MODELS WEAKEN THE
RIDGE TOWARD THE MIDDLE OF NEXT WEEK ALLOWING SHORTWAVE ENERGY
INTO THE PACIFIC NORTHWEST WHILE KEEPING ALL MOISTURE NORTH OF
CALIFORNIA. NAEFS ENSEMBLE SPREAD SHOWS A RAPID INCREASE AT THIS
TIME RANGE HOWEVER.
&&
.AVIATION...AS OF 4:30 AM PST TUESDAY...IMPRESSIVE STRATUS
PUSH INTO THE SFO BAY AREA THIS MORNING EXTENDING INTO KSAC.
GFS MODEL SUGGESTS A MID AFTERNOON BURNOFF FOR THE SFO BAY AREA
WHILE THE NAM AND LAMP GUIDANCE INDICATING RISING CIGS TO MVFR BUT
NO CLEARING. LIGHT WINDS AND LOW SUN ANGLE FOR THIS TIME OF YEAR
SUPPORTS THE NAM AND LAMP. LATEST FORECAST IS FOR SOME CLEARING
TO SCT CLOUDS BY MID-AFTERNOON BUT WOULD NOT BE SURPRISED TO SEE
CIGS STAY IN ALL DAY.
VICINITY OF KSFO...IFR CIGS IMPROVING TO MVFR CIGS AFTER 19Z.
VFR FOR SCT CLOUDS AFTER 22Z BUT CONFIDENCE ON THIS IS NOT HIGH AS
CIGS COULD REMAIN ALL DAY OR VFR CONDITIONS COULD BE VERY SHORT-
LIVED. ONSHORE WINDS TO 10 KT IN THE AFTERNOON.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...IFR CIGS IMPROVING TO MVFR AFTER
18Z. SOME BRIEF AFTERNOON CLEARING AT SNS BUT CIGS REMAINING AT MRY.
&&
.MARINE...AS OF 4:30 AM PST TUESDAY...HIGH PRESSURE OVER THE
NORTHERN GREAT BASIN WILL MOVE EAST TONIGHT AS ANOTHER HIGH BUILDS
OFF THE OREGON COAST. LIGHT SOUTH WINDS WILL TURN TO NORTHWEST
TONIGHT THROUGH FRIDAY. A LOW PRESSURE SYSTEM WILL DEVELOP OVER
THE SIERRAS SATURDAY WHICH MAY RESULT IN A STRONGER NORTH TO
NORTHEAST FLOW.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: AC
AVIATION: W PI
MARINE: MM/CANEPA
VISIT US AT WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREANearby
Coastal Flood Statements in California, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.